Alert archive / Texas / Red Flag Warnings in 2017

Red Flag Warning 18, NWS Amarillo, TX

December 10, 2017Beaver County, Cimarron County, Texas County, Oklahoma; 10 counties in Texas

NWS Amarillo, TX issued this red flag warning at Dec 10, 2017, 2:35 PM CST for Beaver County, Cimarron County, Texas County, Oklahoma; 10 counties in Texas. It took effect at Dec 11, 2017, 11:00 AM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2017, 2:35 PM CST (20:35 UTC)
In effect from
Dec 11, 2017, 11:00 AM CST
Expired
Dec 10, 2017, 5:48 PM CST
In force
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 113 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3819 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

086 
WWUS84 KAMA 102035
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
235 PM CST Sun Dec 10 2017

OKZ001>003-TXZ001>010-110845-
/O.NEW.KAMA.FW.W.0018.171211T1700Z-171212T0000Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-
235 PM CST Sun Dec 10 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST MONDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE
AND NORTHERN PARTS OF THE TEXAS PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 11 AM to 6 PM CST Monday.

* Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In 
  Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... 
  Hartley...Moore...Hutchinson...Roberts and Hemphill.

* 20 Foot Winds...Northerly winds 15 to 20 mph with gusts 
  approaching 35 mph.

* Relative Humidity...Between 9 and 15 percent.

* Timing...mainly between 11 AM and 5 PM Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama

Guerrero
1 follow-up statement
675 
WWUS84 KAMA 102348
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
548 PM CST Sun Dec 10 2017

OKZ001>003-TXZ001>010-110100-
/O.CAN.KAMA.FW.W.0018.171211T1700Z-171212T0000Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-
548 PM CST Sun Dec 10 2017

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND NORTHERN PARTS
OF THE TEXAS PANHANDLE...

The National Weather Service in Amarillo has cancelled the Red
Flag Warning.

20 foot wind speeds are not forecast to meet the 20 mph criteria
for critical fire weather conditions. Therefore, the Red Flag
Warning has been cancelled.

$$

Schneider

For more information from the National Weather Service visit...
www.weather.gov/ama

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Dec 10, 10:56 AM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Dec 10, 10:56 AM CST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1056 AM CST Sun Dec 10 2017

.AVIATION...
For the 18z TAFs...
Excellent flying weather continues for the next 24 hours with VFR
conditions expected.  No clouds or visibility restrictions are
forecast.  Light northwest surface winds behind departing surface
trof will trend to light southwest late this afternoon and early
this evening as surface pressure gradient relaxes.  Pre-frontal
trof and cold front arrive from the northwest Monday morning,
causing surface winds to shift to northwest, and then increase
into the 15 to 25 kt range toward the end of this forecast.

Cockrell

&&

.PREV DISCUSSION... /Issued 503 AM CST Sun Dec 10 2017/

AVIATION...
VFR conditions will prevail at all TAF sites over the next 24
hours. Winds will be out of the northwest, becoming more
northerly around 18Z. Winds will shift back to the southwest
around 02Z. Wind speeds are expected to be in the 5 to 15 kt range
through the TAF period. Skies will be mostly clear as well for the
entire TAF period.

Weber

PREV DISCUSSION... /Issued 228 AM CST Sun Dec 10 2017/

DISCUSSION...
Fairly quiet weather expected across the Panhandles for the next
seven days. While we will be void of any precip chances,
northwest flow aloft will allow for a pair of cold fronts to
traverse the Panhandles. The first of these fronts is expected to
move through the Panhandles by noon Monday. While we won't see a
drastic change in temperature, our northerly winds of 15 to 20mph
will help to limit our warming potential. The post-frontal airmass
will help to push our overnight low temperatures Monday night
into the 20s area-wide.

Tuesday and Wednesday will see moderating temperatures before the
second front moves through Wednesday afternoon. This front will
keep our highs on Thursday in the 50s. Temperatures will slowly
moderate Friday through the weekend.

FIRE WEATHER...
Elevated fire weather conditions will be possible across the
majority of the Panhandles as a cold front brings breezy north
winds. The front is anticipated to enter the Panhandles during the
late morning hours and will push south of the area by noon.
Twenty-foot winds behind the front are expected to increase into
the 15 to 18mph range. Despite the cooler post-frontal airmass, we
will still be able to warm into the 60s. With the above average
temperatures and low dew points, our afternoon relative humidities
are expected to drop into the 13 to 15 percent range (lowest will
be 11 percent in Cimarron County, OK). This will lead to elevated
fire weather conditions from roughly 11am until 4pm.

Neither elevated nor critical fire weather conditions are expected
for the remainder of the forecast.

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

03/24
Hazardous weather outlook, Dec 10, 2:28 AM CST, 12 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
228 AM CST Sun Dec 10 2017

OKZ001>003-TXZ001>020-102030-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
228 AM CST Sun Dec 10 2017

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated fire weather conditions may be possible across the
Panhandles on Monday due to breezy winds and low relative
humidities.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
possible elevated fire weather conditions Monday.

Nearby

Red Flag Warnings in Texas, 2017Red Flag Warnings in Oklahoma, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.